Just got out of the hospital from

Discussion in 'Fibromyalgia Main Forum' started by NOTNUTS, Apr 10, 2003.

  1. NOTNUTS

    NOTNUTS New Member

    WITHDRAWAL from oxycontin.

    Thank you for all who posted and took the time to care!
    I took your advise and got help. Let me tell you how horrible
    it was,I will never, I mean never take anything addictive again. But, then again it was my own fault.
    I was suppose to wean off. I had such a hard time going from 2 20mg to 1 20mg I just went cold turkey. Well, don't ever do that! I learned the hard way!
    After the ER they send me up the to Psych ward cause I did have thoughts of killing my self that is how bad the pain was!
    My social worker said, she has seen big strapping men in the same kind of pain (I am little) from withdrawal from oxy.
    Then, I was sent to a special care place with other Psych patients near where I live, I could not believe where I was.
    They took my shoe laces and I think I cryed for about 2 days.
    After the crying I attended the therapy sessions and realized the place was not to bad. They put me on the right meds. I went through alot of therapy.
    So here's what I learned.

    The oxy was just masking what was really bothering me, my Fibro is caused by all the stress in my life and that is making me sick. So I need to worry about myself first and try to relax.....try......keep going to therapy and keep trying.
    I have to say I do feel much much better now I week in the hospital with ...no stress...helped. I did need a vacation but that is not what I intended
    All the meds I take now are:
    Soma 350mg for bed
    Topomax 100 mg daily
    Elavil 50mg bedtime

    and ZMA at night. Today I am going to buy some relaxation tapes to learn how to breath?
    I will keep trying.

    Thank you everyone,

    Robbin




    [This Message was Edited on 04/10/2003]
  2. blondieangel

    blondieangel New Member

    Most Importantly: how is your pain level now?
    how much oxy were you taking?
    what are you taking for pain now?
    were you getting high on oxy?

    I am curious!;-)
    Love ~B~
    glad to hear you are feeling better!
  3. Tibbiecow

    Tibbiecow New Member

    Did they put you on that much Topamax right away? I am on topamax for my migraines, not for phsych reasons. I am going up to 200 mg, twice a day. But it will take me 16 WEEKS to reach that level! It was four weeks before I was up to 100 mg of topamax.
    Keep going to therapy.
    Keep posting here, you will find love and support.
    I wish you well, and I hope you are successful finding relief.
    Love,
    Tibbiecow
  4. pam_d

    pam_d New Member

    .....what an ordeal!! I'm so sorry you had to go through this the toughest way possible, it's like so many other things....I so wish I had known 20 years ago what I know now about taking care of my body, now I am trying to fix what's been broken by neglect & not knowing about leaky gut & food allergies. Amazing the amount of things we learn the hard way! But all you can do is go forward now, & me, too.....sounds like you're getting the right care & treatment now. Good luck, relax & recover & keep us posted....

    Healing Hugs,
    Pam
  5. Mikie

    Mikie Moderator

    I really believe that we should view opiods as temporary as we work to improve our health through other means. They are wonderful for stopping our pain long enough for us to find alternatives. Unfortunately, there will always be some people who will need pain meds no matter what else they do.

    Love, Mikie
  6. NOTNUTS

    NOTNUTS New Member

    I never felt High from the Oxy after all that I wish I did!
    It did help my pain. I always have pain deep deep aching pain in my legs. The oxy would help but, i developed a tolorence for it. at one point the doc had me on (3) 20mg a day. On a really bad day I would pop and extra one. But I did start to wean down when I went cold turkey I was on (2) 20mg a day I just could not cut it down to (1) a day so I just stopped! Very Stupid!!!

    You have to do it in weekly amounts.Like 2 for 2 weeks then 1 for 2 weeks then 1 every other day for 2 weeks, but when you run out of pills, like me.....

    I feel great today, tired but after the hospital vacation I can say I feel good!

    For pain I am on 350mg of Soma which I take at bedtime and Elavil 50mg also at bedtime and they tried to teach me some ways to relax in the hospital and I also am in Therapy.
    So far so good, I will take each day as they come.